Alert archive / Oklahoma / Special Weather Statements in 2011

Special Weather Statement, NWS Tulsa, OK

May 1, 2011Latimer County, Oklahoma

NWS Tulsa, OK issued this special weather statement at May 1, 2011, 3:04 PM CDT for Latimer County, Oklahoma. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2011, 3:04 PM CDT (20:04 UTC)
Expired
May 1, 2011, 3:30 PM CDT
In force
26 min
Issued by
NWS Tulsa, OK

County Latimer County, OK

The radar

The Western Arkansas radar (KSRX), 85 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.1 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2011-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2011-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1724 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
547 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

527 
WWUS84 KTSA 012004
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
304 PM CDT SUN MAY 1 2011

OKZ075-012030-
LATIMER OK-
304 PM CDT SUN MAY 1 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     LATIMER

AT 304 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
HIGGINS...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WILBURTON...HIGGINS...DAMON...PANOLA
AND RED OAK.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3469 9541 3481 9551 3507 9524 3506 9492
      3495 9498 3495 9500 3492 9500 3489 9501
TIME...MOT...LOC 2004Z 228DEG 37KT 3480 9541

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at May 1, 2:32 PM CDT, 32 minutes earlier.

Area forecast discussion, May 1, 2:32 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
232 PM CDT SUN MAY 1 2011

.DISCUSSION...

WIDESPREAD AREA OF RAIN WITH EMBEDDED THUNDERSTORMS WILL CONTINUE
TO PUSH TO THE EAST ACROSS EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS. ADDITIONAL DEVELOPMENT SHOULD OCCUR NEAR THE 850MB
FRONT AS THE LOW LEVEL JET STRENGTHENS...MAINLY ACROSS SOUTHEAST
OKLAHOMA AND INTO WEST CENTRAL ARKANSAS LATER THIS EVENING. WELL
ABOVE NORMAL PWATS WILL CONTINUE IN THE AREA...WHICH WOULD ALLOW
FOR AT LEAST SOME ISOLATED BOUTS OF HEAVY RAIN. DIURNAL RANGE OF
TEMPERATURES WILL BE SMALL OVERNIGHT...DUE TO PERSISTENT CLOUD
COVER AND THE SHOWER/STORM ACTIVITY. SOME LOCATIONS NEAR THE
KANSAS BORDER WILL DROP INTO THE UPPER 30S.

SHOWER AND THUNDERSTORM ACTIVITY WILL INCREASE IN AREAL COVERAGE
ON MONDAY AS THE MAIN UPPER TROUGH APPROACHES. MONDAY WILL ALSO
BRING ANOTHER DAY OF VERY UNSEASONABLY COOL HIGH
TEMPERATURES...WITH HIGHS IN THE 50S AGAIN EXPECTED. THINGS WILL
CLEAR OUT FROM WEST TO EAST AS THE TROUGH SWINGS THOUGH THE AREA
LATE MONDAY AND INTO MONDAY NIGHT. TEMPERATURES WILL BEGIN TO WARM
TUESDAY.

A BOUNDARY WILL APPROACH THE AREA THURSDAY AND THURSDAY
NIGHT...WITH A VERY SMALL CHANCE OF THUNDERSTORMS ACROSS MAINLY
NORTHERN AREAS. MODELS HAVE BACKED OFF ON THIS CHANCE ON RECENT
RUNS. TEMPERATURES NEAR TO ABOVE SEASONAL NORMALS WILL RETURN FOR
THE LATTER PART OF THE WEEK AND INTO THE WEEKEND. SMALL
THUNDERSTORM CHANCES ARRIVE ONCE AGAIN FOR SATURDAY NIGHT AS A
FRONT PUSHES THROUGH THE REGION. COOLER TEMPERATURES WILL LIKELY
ARRIVE BEHIND THE FRONT FOR SUNDAY AND SUNDAY NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   40  58  38  70 /  60  60  20   0
FSM   47  55  40  67 / 100  90  70  10
MLC   44  54  40  68 /  70  90  30  10
BVO   39  58  35  69 /  40  30  10   0
FYV   41  54  36  64 /  90  90  60  10
BYV   42  52  37  63 / 100  90  70  10
MKO   42  54  38  68 /  60  90  40  10
MIO   40  58  36  66 /  60  50  20  10
F10   42  54  39  68 /  60  80  30  10
HHW   47  54  41  68 / 100  90  50  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 2 AM TUESDAY FOR OKZ049-OKZ053-OKZ069-
     OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...FLASH FLOOD WATCH UNTIL 2 AM TUESDAY FOR ARZ002-ARZ010-ARZ011-
     ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...12
LONG TERM....22
Hazardous weather outlook, May 1, 1:04 PM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
104 PM CDT SUN MAY 1 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
104 PM CDT SUN MAY 1 2011

...FLOODING AND ISOLATED SEVERE STORMS EXPECTED THROUGH TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
 	AREA...ALONG AND SOUTH OF A LINE FROM
	BERRYVILLE TO FAYETTEVILLE TO EUFAULA.
	ONSET...THIS AFTERNOON.

FLASH FLOOD.
 	RISK...ELEVATED.
	AREA...ALONG AND SOUTH OF A LINE FROM
 	BERRYVILLE TO FAYETTEVILLE TO EUFALA.
 	ONSET...UNDERWAY.

DISCUSSION...
A FRONTAL SYSTEM REMAINS STALLED FROM CENTRAL TEXAS TO CENTRAL
ARKANSAS.  RAIN AND THUNDERSTORMS WILL CONTINUE ACROSS EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS NORTH OF THIS FRONT AS A LOW
PRESSURE SYSTEM TRACKS UP THE FRONT AND A STRONG UPPER-LEVEL
DISTURBANCE APPROACHES FROM THE WEST. ELEVATED INSTABILITY AND
VERY FAVORABLE WINDS ALOFT WILL SUPPORT THE RISK FOR ISOLATED
SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT IN SOUTHEAST
OKLAHOMA AND PARTS OF NORTHWEST ARKANSAS. HAIL WILL BE THE PRIMARY
THREAT...ALTHOUGH A FEW WIND GUSTS NEAR SEVERE LEVELS ARE
POSSIBLE IN FAR SOUTHEAST OKLAHOMA...CLOSER TO THE FRONT.

THE PROLONGED RAIN WITH EMBEDDED THUNDERSTORMS WILL RESULT IN 36
HOUR RAIN TOTALS ENDING MONDAY EVENING OF 1 TO 3 INCHES IN MUCH OF
SOUTHEAST OKLAHOMA AND PARTS OF NORTHWEST ARKANSAS. LOCAL AMOUNTS
OF 4 TO 6 INCHES IS POSSIBLE IF SEVERAL STRONG STORMS TRACK OVER
THE SAME REGION.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK IS NOT EXPECTED.
ACTIVATION OF LOCAL SPOTTER NETWORKS MAY BE NECESSARY IN SOUTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON AND TONIGHT.

EMERGENCY MANAGERS IN THE FLOOD OUTLOOK AREA SHOULD CLOSELY
MONITOR LOCAL CONDITIONS AND BE READY TO RESPOND TO FLOOD RELATED
ISSUES THROUGH MONDAY. A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH
OF SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE FRONT WILL BEGIN TO SLOWLY MOVE EAST ON MONDAY...BUT THE
POTENTIAL FOR HEAVY RAIN AND FLASH FLOODING WILL CONTINUE IN
PARTS OF THE AREA INTO MONDAY EVENING. THIS RAIN AND THUNDERSTORM
EVENT WILL END FOR ALL AREAS BY LATE MONDAY NIGHT.

A WEAK SYSTEM COULD BRING THE RISK FOR A FEW THUNDERSTORMS TO THE
AREA ON THURSDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION. $$

In the hours before

Special weather statement, May 1, 9:36 AM CDT, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
936 AM CDT SUN MAY 1 2011

OKZ049-053-011500-
CHOCTAW OK-PUSHMATAHA OK-
936 AM CDT SUN MAY 1 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1000 AM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     NORTHEASTERN CHOCTAW AND CENTRAL PUSHMATAHA

AT 936 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DELA TO 7 MILES SOUTH OF SOBOL...MOVING NORTHEAST AT
50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...SOBOL...APPLE...CORINNE...DELA...RATTAN...CLOUDY AND OLETA.

THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3420 9561 3452 9511 3447 9503 3425 9503
      3424 9504 3424 9513 3416 9513 3415 9515
      3406 9515 3401 9526
TIME...MOT...LOC 1436Z 238DEG 43KT 3422 9550 3408 9524
Special weather statement, May 1, 1:54 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
154 PM CDT SUN MAY 1 2011

OKZ049-073-075-012000-
LATIMER OK-PITTSBURG OK-PUSHMATAHA OK-
154 PM CDT SUN MAY 1 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHEASTERN PITTSBURG...NORTHWESTERN PUSHMATAHA AND
     SOUTHWESTERN LATIMER

AT 154 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 15 MILES WEST OF
EUBANKS...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...YANUSH...CLAYTON...STANLEY...
TUSKAHOMA...KIAMICHI...EUBANKS...DUNBAR AND SARDIS.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH. RESIDENTS IN THESE
AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ADVISORY IS
UPGRADED TO A WARNING.

LAT...LON 3451 9579 3452 9578 3452 9568 3459 9568
      3459 9571 3460 9572 3486 9536 3465 9514
      3430 9578 3430 9579
TIME...MOT...LOC 1854Z 230DEG 36KT 3440 9581
Special weather statement, May 1, 3:04 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
304 PM CDT SUN MAY 1 2011

OKZ075-012030-
LATIMER OK-
304 PM CDT SUN MAY 1 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     LATIMER

AT 304 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
HIGGINS...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WILBURTON...HIGGINS...DAMON...PANOLA
AND RED OAK.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3469 9541 3481 9551 3507 9524 3506 9492
      3495 9498 3495 9500 3492 9500 3489 9501
TIME...MOT...LOC 2004Z 228DEG 37KT 3480 9541

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 7:01 AM CDTSevere Thunderstorm WarningTSAChoctaw44 min
May 1, 7:14 AM CDTSpecial Weather StatementTSAPushmataha31 min
May 1, 7:35 AM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha55 min
May 1, 8:28 AM CDTSpecial Weather StatementTSALatimer47 min
May 1, 8:38 AM CDTSpecial Weather StatementTSAChoctaw67 min
May 1, 9:11 AM CDTSevere Thunderstorm WarningTSAChoctaw26 min
May 1, 9:36 AM CDTSpecial Weather StatementTSAPushmataha24 min
May 1, 11:58 AM CDTAreal Flood WarningTSAAdair, Cherokee24 hr
May 1, 1:54 PM CDTSpecial Weather StatementTSAPushmataha66 min
May 1, 2:43 PM CDTSevere Thunderstorm WarningTSALatimer32 min
May 1, 3:17 PM CDTAreal Flood AdvisoryTSALatimer, Pittsburg, Pushmataha88 min
May 1, 3:28 PM CDTSpecial Weather StatementTSALeFlore32 min
May 1, 3:44 PM CDTSpecial Weather StatementTSAMayes, Wagoner31 min
May 1, 3:47 PM CDTSpecial Weather StatementTSAWagoner28 min
May 1, 4:04 PM CDTSevere Thunderstorm WarningTSACherokee, Delaware, Mayes26 min
May 1, 4:27 PM CDTSpecial Weather StatementTSALatimer33 min
May 1, 4:40 PM CDTAreal Flood AdvisoryTSAHaskell, Latimer, LeFlore, Pittsburg, Pushmataha, Sequoyah110 min
May 1, 5:37 PM CDTAreal Flood AdvisoryTSALeFlore, Sequoyah53 min
May 1, 6:13 PM CDTFlash Flood WarningTSAAdair, Cherokee, Haskell, Latimer, LeFlore, Pittsburg and 2 more6 hr
May 1, 3:55 PM CDTSpecial Weather StatementTSASebastian35 min
May 1, 4:13 PM CDTSpecial Weather StatementTSACrawford, Sebastian32 min
May 1, 4:43 PM CDTSpecial Weather StatementTSAFranklin32 min

Nearby

Special Weather Statements in Oklahoma, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.